Texas, 2006

Damaging Wind in Texas, April 28, 2006

April 28, 2006 · NWS BRO · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 28, 8:30 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 28, 8:30 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CDT FRI APR 28 2006

.UPDATE...CONVECTION CONTINUES TO MOVE INTO WESTERN ZONES THIS
EVENING. ISSUED A QUICK UPDATE TO INTRODUCE SCHC POPS OVER CWA
OVERNIGHT.
&&

.PREV DISCUSSION...ISSUED AT 750 PM CDT FRI APR 28 2006...WINDY
CONDITIONS CONTINUE TO GRADUALLY DISSIPATE THIS EVENING AND HAVE LET
THE WIND ADVISORY EXPIRE. ALSO LET THE RFW EXPIRE AS HUMIDITIES
CONTINUE TO RISE ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE
THROUGH CWA SAT MORNING PRODUCING ISOLD SHRA/TSRA ALONG AND AHEAD OF
THE BOUNDARY AND SHIFTING WINDS TO THE NW IN ITS WAKE. WINDS VEER TO
THE SE OVERNIGHT SAT WITH A WARMING TREND SUN THROUGH THE MIDDLE OF
NEXT WEEK. CURRENT FCST ON TRACK BUT ISSUED UPDATE TO REMOVE WIND
ADVISORY HEADLINE.
&&

.MARINE...BUOY 42020 WAS REPORTING SE WINDS AT 21 KNOTS WITH GUSTS
TO 25 AT 6 PM...WITH SEAS AT 7 FEET. ALSO KPIL WAS REPORTING SE
WINDS 23G29KT. FURTHER TIGHTENING OF GRADIENT IS EXPECTED TONIGHT
...NOT RELAXING UNTIL DAYBREAK. THERE MAY BE A BRIEF PERIOD
OF OFFSHORE FLOW LATE SATURDAY INTO SUNDAY.  HOWEVER...WEAK TO
MODERATE ONSHORE FLOW WILL RETURN BY LATE SUNDAY AND CONTINUE
THROUGH THE MIDDLE OF THE WEEK.
&&

.AVIATION...STRONG PRESSURE GRADIENT WILL CONTINUE OVER THE AREA
TONIGHT SO WINDS WILL STAY RELATIVELY HIGH...MAINLY IN THE 20 KNOT
RANGE. SOME MVFR CEILINGS CAN BE EXPECTED TONIGHT BUT CIGS SHUD LIFT
TO 3K FT BY SUNRISE. FROPA LIKELY SATURDAY NOON WITH WINDS SHIFTING
NORTH AT 15 KTS. VFR CONDITIONS ARE EXPECTED BEYOND.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155-170-175 UNTIL 10 AM SATURDAY.
&&

55/58
Hazardous weather outlook, Apr 28, 9:17 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1017 PM CDT FRI APR 28 2006

TXZ248>257-291100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1017 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS OF THE
LOWER TEXAS COAST THROUGH SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD
FRONT MOVES THROUGH IN THE MORNING...BUT A SMALL CRAFT ADVISORY MAY
CONTINUE THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

PHILO

In the hours before

Special weather statement, Apr 28, 11:34 PM CST, 19 minutes before
TXZ255-257-290630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1234 AM CDT SAT APR 29 2006

TXZ255-257-290630-

COASTAL CAMERON TX-INLAND CAMERON TX-
1234 AM CDT SAT APR 29 2006

...STRONG DAMAGING GUSTY WINDS POSSIBLE FOR PARTS OF CAMERON COUNTY
INCLUDING RANCHO VIEJO AND BROWNSVILLE THROUGH 2 AM THIS MORNING...

A LINE OF THUNDERSTORMS THAT MOVED THROUGH HARLINGEN JUST BEFORE
MIDNIGHT IS MOVING TOWARD BROWNSVILLE. THE THUNDERSTORMS WERE MIXING
STRONG DAMAGING WINDS DOWN TO THE GROUND. WINDS OF UP TO 70 MPH WERE
OBSERVED AT THE HARLINGEN AIRPORT. A WARNING WILL BE ISSUED SHOULD
THESE WINDS DEVELOP NEAR BROWNSVILLE IN THE NEXT HOUR.
&&

54

The radar

The Brownsville radar (KBRO), 24 km away, was scanning. The volume nearest the first event began at 05:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
April 28, 11:53 PM CST
Where
Cameron County, Bayview
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.133, -97.400

A wind gust to 60 mph was measured at the ASOS at the Cameron County Airport in Bayview.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511348.